Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Diabetics/medication
    avatar
    gramma77 posted:
    My husband is type 2 diabetic. A few months ago his dr. put him on gabapentin for pain in his side. Since he has had breathing problems and more plus has DEVELOPED neuropothy in his feet. He stopped taking it a few days ago. We are wondering if there are adverse effects to this. His breathing has been really bad last three days. So we are wondering if that is a good idea or does he need to wean off it. Thanks for any info.
    Reply
     
    avatar
    betatoo responded:
    Best offer of advice I have under this situation is "Call the Doctor"!
     
    avatar
    Debsbears responded:
    I have been taking 300mg a day of Gabapentin for 3 yrs now for distal polyneuropathy - a genetic form of neuropathy and never had the side effects that your husband has.

    Chances are he could be allergic to it or very sensitive to it. How much is he taking? Here is more info on Gabapentin, I would also like to suggest he sees his Dr. one should never stop a medication of this type without a Drs permission - it is one that has to be weaned off to avoid withdrawal symptoms.

    http://www.drugs.com/gabapentin.html
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    Debsbears responded:
    Forgot to uncontrolled diabetes and/or high sugars on a regular basis can cause neuropathy. Gabapentin is used to control the pain associated with neuropathy.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    gramma77 replied to Debsbears's response:
    Thanks for the info. Yes, he has an appt. today with dr. and Debsbears, your last statement on first response was what I was looking for..does he need to wean off. I was wondering about that. Will find out from his dr. today what he thinks. And in answer of your question, he takes 300 mg. 3X day.

    Thanks again. Gramma77
     
    avatar
    Debsbears replied to gramma77's response:
    Keep us posted - I hope he is doing better. Deb
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    gramma77 replied to Debsbears's response:
    Actually found out that the meds were the least of his prob. Sending him to specialist for tests... sigh
     
    avatar
    Debsbears replied to gramma77's response:
    Sorry to hear that - I hope the testing goes well - I have been through almost every kind of test possible - if I can help I'll try. Keep us posted.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    gramma77 replied to Debsbears's response:
    Thanks, you sound like a real nice lady. God bless you.


    Helpful Tips

    tips to help me help a family member
    does anyone have tips to bring down diabetes More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.